Jump to content

GeorgeR

Newbie
  • Content Count

    18
  • Joined

  • Last visited

About GeorgeR

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Good news bad news: the good is that 50mg makes me sleep well. Bad news is 25mg doesn't. Slightly not good news is I'm pretty hazy in the morning after that 50g dose. Hopefully I can get used to that and not let it slow me down. Yesterday I asked the doctor about staying on the Wellbutrin/Trazodone regimen. He and I were both ready to begin making the (really really long) switch to Lamictal but between the good sleep and stuff I heard from you guys here I felt it's definitely worth at least staying the course for a while. I'm a little worried that I'll need to take Trazodone every night though because Wellbutrin obliterates my ability to fall asleep. Before about 10 days ago I always fell asleep easily but got up after a couple hours and had trouble going back to sleep. Actually the first several weeks on Wellbutrin I was able to sleep just fine. Now it just keeps me up all night. Thank you Trazodone 🙂 Maybe this will help someone-- my titration instructions (slow because all these medications hit me really hard). This is the plan if I change from Wellbutrin to another AD. Now I take 200mg in the morning and 100mg in the afternoon. Goes like this: first week 100mg each morning and afternoon. Second week reduce one or the other [am/pm] by 50mg. Week three reduce the opposite time by 50mg. When I get to 50/50mg I'd start up on the Lamictal. This slow titration is partly because I had a headache and was angry for fully 3 months the last time I weened off an AD medication. Also it's to be clearer on what the new medication is doing. Switching right over makes it hard to know if the changes are from the old med or new.
  2. 5 years- that's outstanding news. I hated it when Celexa stopped working for me. If I could rely on Trazadone that'd be a really big deal. Weight gain is something I want desperately to avoid. I'm moving well in the opposite direction (10 pounds lost in the last month, about 20 more to lose) now so I gotta keep that going. Pdoc phone appointment is in an hour 🙂
  3. Thanks for another vote of Trazadone confidence. Since it worked well last night I'm definitely willing to keep trying it. Wellbutrin is working well for my depression and going thru another weeks or even months long break-in period with a new AD med just to see if it works... not appealing.
  4. Thanks for the support. Wow- last night I took the whole 50mg like I said and I slept like a log straight thru the night- 9 solid hours😁 Haven't done that in months. It's a fair assumption that the giant sleep debt I built up had something to do with that heavenly night but maybe all I need is to take the whole 50mg to sleep. However that experiment turns out-- after I talk to the doctor today there's gonna be an alternative on deck in case Trazadone doesn't continue to help me sleep. Lamictal maybe- that looks like a good candidate and doesn't have any big conflicts with my health situation.
  5. I became an expert pill splitter after heart surgery last year. I left the hospital with 10 different medications to take. Had to make a spreadsheet 😄 I'm sorry to report that I didn't sleep but an hour last night. It was rough. Tomorrow I have a phone appointment with my doctor and we'll try to come up with a new AD medication so, hopefully, I won't need anything to help me sleep. It's sad because Wellbutrin has worked great for the depression. Regardless-- tonight I'll take a whole 50mg pill and hope for some relief.
  6. Last night was worse than the night before. I hope to report that Trazadone works. I have the same 50mg pills that need to be cut in half. Apparently the risk of QT prolongation is not a problem with small doses.
  7. Thanks for that. I was so happy with the Gabapentin... until last night. I was up for about 4 hours in the middle of the night. I already sent a message asking my cardiologist if I can try Trazadone 😄 It has the potential for QT prolongation so that might mean I can't take it.
  8. I sure hope it works for you like it has been for me. I know what you mean about not taking too many meds. Cholesterol, clopidigrel, wellbutrin and now gabapentin... a regular pharmacy over here 😄 I'm looking at my medication notes here and I started at only 75mg, then up to 150mg a week later. After a month it was increased to 225mg. Notes say I was dizzy and spacey intermittently a couple days later. A week later I changed from extended to sustained release- not sure if that made any difference at all. Still sleepless at night and tired during the day. Then a few days later he put me at 100mg in the am and 200mg more in the afternoon. Within about 2 weeks I was feeling better. Sleep didn't improve til last week (week 13) when I started gabapentin. That's my little journey. I'm not saying you should up your dose but maybe ask your doctor in another week or so if there's no change. I waited a month and maybe if I'd increased sooner I'd have felt better sooner.
  9. The improvement wasn't perfectly consistent with me- along the way there were days like you just had that popped up after several good days. Shoulda mentioned that in my post- sorry. Regarding dosage- does your doctor have any suggestion there? This is from Mayo Clinic for extended release: At first, 150 mg once a day in the morning. Your doctor may adjust your dose as needed. However, the dose is usually not more than 450 mg per day. If you can find any similarity between our situation here's my quick background- 57 years old, 200 pounds, all the 5 or 6 SSRI and SNRIs I've tried, including Wellbutrin and Vybrid, made soooo tired for the first couple weeks. Eventually this side effect lessened. With Wellbutrin I got the boost of energy after about 10 weeks and it hasn't gone away. Unfortunately that stimulating effect started keeping me up at night. That eventually led to Gabapentin- it's been great for 8 days now. I'm sleeping thru the night and the days have been pretty darn good. Hope this helps 🙂
  10. Hi- hopefully it'll get better for you soon. I can share my experience since it's fresh- I've been taking Welbutrin for about 14 weeks. I didn't get much out of it for quite a while, aside from sleepiness you got. I called the doctor after 3 weeks of no real improvement and he said give it at least a month and it could be as much as 8 weeks to see results. He said for most of his patients on Welbutrin it's more like 4 weeks. Since everyone's different there's no pat answer. I started on 100mg and ramped up to 300mg (200 in the morning and 100 in the afternoon). Anyhow- in my case I got nothing until 8 weeks and then bam- I was relaxed and no more semi-constant angry and lazy. Then 2 weeks later I got some energy back- quite a bit in fact. I know that's a long time... really I know 😄 but since I'm not working because of Covid I agreed to the long wait my doc suggested. Happy I did. Hope this helps.
  11. Update: I tried Ambien for 2 nights and it didn't work much. And of course it left me groggy the next couple of days. Spoke with my doctor and we decided to try Silenor at night not only to help with sleep but hopefully to enhance the antidepressant effect. I did get a little more easy going the last few days but sleep... no. Still up in the middle of the night with RLS, sometimes for a few hours. Gonna move on to Gabapentin next.
  12. Still here rosemaryreborn? If so- could you share your experience after you posted this? I feel bad you never got a response but I goes we can chalk that up to 'everyone reacts differently' 😞 Anyhow- I'm going thru the same thing you did but with Welbutrin. 12 weeks in and I've all but stopped sleeping. Can't accept that so I need to do something. Thanks
  13. I'm back seeking help again. I speak to my doctor tomorrow so some kind of change is going to happen. Welbutrin, even though it helps my depression, has wrecked my sleep. Even Ambien didn't help last night. Ambien was my first try at sleep aids but I think the stimulating effect of the bupropion is just too much. And I really really don't want to rely on a pill for sleep plus there isn't one that fits the bill with all my health issues. They include apnea, one kidney (functions well though), recent aortic valve replacement (also functioning well) and fear of becoming addicted to a sleep aid. I read a couple posts about people returning to a medication that worked in the past but eventually stopped working so they moved on to other medications. Celexa is the only one I've had good success with but it started to wear off about about a year (as mentioned above). I slept well on it too. Welbutrin has this stimulating effect so my doctor thought it was the best next thing to try. 12 weeks later I can't sleep and need to try something else. Any thoughts about returning to a previous medication after a year off (roughly)?
  14. Please please get to a doctor. Explain the situation or simply read what you just posted to the doctor.
  15. Tagging along on this because I'm in the same boat. I took Lexapro for about a year then it stopped working. Nothing I've tried since has worked as well so I'm thinking about asking my doctor if I can go back to Lexapro with an increased dose, possibly. Hope things get better for you Fitness.
×
×
  • Create New...